Alert archive / Missouri / Snow Advisories in 2006

Snow Advisory 2, NWS St. Louis, MO

January 10, 2006Knox County, Lewis County, Shelby County, Missouri

NWS St. Louis, MO issued this snow advisory at Jan 10, 2006, 9:46 PM CST for Knox County, Lewis County, Shelby County, Missouri. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2006, 9:46 PM CST (03:46 UTC)
Expired
Jan 11, 2006, 4:00 AM CST
In force
6 hr
Issued by
NWS St. Louis, MO

Counties Knox County, MO, Lewis County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 183 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 110346
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
946 PM CST TUE JAN 10 2006

MOZ018-019-026-111000-
/O.NEW.KLSX.SN.Y.0002.060111T0346Z-060111T1000Z/
KNOX-LEWIS-SHELBY-
946 PM CST TUE JAN 10 2006

...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. 

SNOW WAS FALLING ACROSS THE AREA THIS EVENING. SNOW WILL CONTINUE
PAST MIDNIGHT THEN TAPER OFF TO FLURRIES BEFORE ENDING BY 4 AM.
MOST AREAS WILL RECEIVE FROM 2 TO 4 INCHES OF SNOW WITH A FEW
AREAS UP TO 5 INCHES.

A SNOW ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW ARE EXPECTED
ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE
THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...
OVERPASSES...AND CURVES.

$$

SDT
1 follow-up statement
000 
WWUS43 KLSX 111003
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
403 AM CST WED JAN 11 2006

...SNOW ENDING OVER NORTHEAST MISSOURI...

.THE STORM SYSTEM THAT BROUGHT ACCUMULATING SNOW TO THE REGION ON
TUESDAY EVENING IS QUICKLY MOVING EAST EARLY THIS MORNING. FIVE
INCHES OF SNOW WAS REPORTED AT EDINA IN KNOX COUNTY.

MOZ018-019-026-111115-
/O.EXP.KLSX.SN.Y.0002.000000T0000Z-060111T1000Z/
KNOX-LEWIS-SHELBY-
403 AM CST WED JAN 11 2006

...SNOW ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING...

THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE EARLY THIS MORNING. THE SNOW
HAS ENDED OVER THE REGION.

$$

BRITT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Jan 10, 9:44 PM CST, 2 minutes earlier.

Area forecast discussion, Jan 10, 9:44 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CST TUE JAN 10 2006

.DISCUSSION...
SNOW ADVSRY WL BE ISSUED WITH THIS PACKAGE VERY SHORTLY FOR SOME
NERN MO COUNTIES TIL 4 AM. EDINA ALREADY WITH 2 ON THE GROUND AT
03Z...AND WITH SNOW BAND PERSISTING OVR THEM...WOULD NOT DOUBT TO
SEE 3 THERE NOW. XPCT SNOW BAND TO PERSIST INTO THE ERY MRNG HRS
AS MDLS FM 18Z AND REPEATED AT 00Z SHOW H700 FRONTOGEN PERSISTING
AND EVEN STRENGTHENING THRU 06Z IN THIS RGN. NEED TO BE CAREFUL AS
SN AMNTS MAY EVEN TOP 5 IN PRTNS OF KNOX COUNTY BFR THIS AREA
TAPERS TO FLURRIES LTR TNGT.

FZRA THREAT HAS DMSHD RPDLY AS PCPN AS GONE FM LIQUID TO FRZN IN A
HURRY ACRS NERN MO...WHICH OCCURRED BTWN 00Z AND 02Z BASED ON
SPOTTER INFO.

OTRW...ONLY MADE MINOR TWEAKS TO FCST FROM THE ERY EVNG UPDATED
(REFERENCE DISC BLO).

TES

&&

.AVIATION...
ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.

&&

.PREV DISCUSSION... (ISSUED 615 PM CST TUE JAN 10 2006)

COMPLEX WX SCENARIO ATTM WITH SVRL AREAS OF PCPN OF NOTE.

FIRST AREA OF PCPN IS WRM CONVEYOR BELT PCPN MOVG THRU THE NRN FA
AND IS ALL LIQUID. SOME LOCNS JUST NW OF OUR FA HV SFC TEMPS NOW
DIPPING BLO THE FRZG MARK...AND THUS THE PCPN HAS CHGD OVR TO
FZRA. WL NEED TO KP A CLOSE EYE ON THIS AREA AS WE HEAD INTO THE
ERY EVNG HRS...BUT INITIAL INDICATIONS ARE THAT ANY TEMP FALL WL
BE VERY SLOW AND BY THAT TIME...THE ELEVATED LYRS OF THE AMS WL BE
ABLE TO SUPPORT SNOW. CALLS TO KNOX...LEWIS AND SHELBY COUNTY HV
REVEALED NO SLICK SPOTS ON ROADS AT THIS TIME. WL PLACE SOME FZRA
IN THE FCST FOR THE FAR NW CORNER THIS EVNG...BUT AM XPCTG LTL TO
NO ICE ACCUM...SO AM HOLDING OFF ON ANY ADVSRY FOR NOW.

SECOND AREA OF PCPN IS WKLY DEFINED DEF ZONE RGN ACRS NW MO INTO
THE SW CORNER OF MO...BUT IS NOW EXTDG NEWD INTO NRN IL OF LATE.
THIS BAND OF PCPN IS PRIMARILY FRZN AND SHD SIGNAL PRETTY WELL THE
CHGOVR TO SNOW FOR OUR AREAS AS IT SLIDES EWD. THIS BAND OF PCPN
WL TAKE MUCH OF THE EVNG HRS TO WORK BACK INTO THE NRN/WRN FA HWVR
AND WL WKN AS WELL...BUT WL BE MORE PRONOUNCED IN THE NRN FA LTR
THIS EVNG VERSUS THE WRN FA.

THIRD AREA OF PCPN IS THAT ASSOC WITH THE VORT MX ITSELF MOVG THRU
SWRN MO. THE XPCTD TRACK OF THIS VORT MX WL TAKE IT THRU THE ERN
OZARKS (SRN FA) DURG THE EVNG HRS...AND THEN THRU SWRN MO ARND
MDNGT. P-TYPE WITH THIS WL BE MAINLY FRZN AS IT WL BE ASSOC WITH
CD POCKET OF AIR WITH MID-UPR LVL LO.

ALL PCPN WL COME TO AN END AFT MDNGT...NOT LONG BFR CLDS BGN TO
CLR OUT.

UPDATED ZFP WL BE OUT LTR THIS HR.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY UNTIL 4 AM CST WEDNESDAY FOR KNOX-LEWIS-SHELBY.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 10, 7:20 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CST TUE JAN 10 2006

ILZ095>097-MOZ018-019-026-027-034>036-111200-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-
SHELBY-
720 PM CST TUE JAN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR FREEZING RAIN THROUGH MIDNIGHT...AND SNOW IS
LIKELY TONIGHT AS A STORM SYSTEM MOVES THROUGH THE AREA.
PRECIPITATION IS EXPECTED TO REMAIN MAINLY LIQUID THROUGH
MIDNIGHT...BUT AS SURFACE TEMPERATURES FALL TO OR JUST BELOW
FREEZING...SOME ICE MAY DEVELOP ALONG SURFACES OF SIDEWALKS AND
ROADS...ESPECIALLY IF LEFT UNTREATED. PRECIPITATION IS EXPECTED TO
BECOME MIXED WITH AND CHANGE OVER TO ALL SNOW AROUND OR SHORTLY
AFTER MIDNIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR
LESS AT THIS TIME...AS RELATIVELY WARM GROUND AND TEMPERATURES
NEAR THE FREEZING MARK WILL MAKE IT DIFFICULT FOR SNOW TO
INITIALLY ACCUMULATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE.

ILZ058>060-064-065-069-070-074-098>102-MOZ041-042-047>052-059>065-
111200-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-
ST. LOUIS CITY-WARREN-WASHINGTON IL-
720 PM CST TUE JAN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SNOW LATER THIS EVENING AND OVERNIGHT
TONIGHT. HOWEVER...DUE TO RELATIVELY WARM GROUND AND SURFACE
TEMPERATURES AT OR JUST ABOVE FREEZING...IT WILL BE DIFFICULT FOR
SNOW TO ACCUMULATE. SNOWFALL ACCUMULATIONS OF A HALF INCH OR LESS
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE.

ILZ079-MOZ072>075-084-085-099-111200-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-
STE. GENEVIEVE-WASHINGTON-
720 PM CST TUE JAN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

SNOW IS LIKELY TONIGHT...ALTHOUGH DUE TO THE RELATIVELY WARM
GROUND AND SURFACE TEMPERATURES AT OR JUST ABOVE FREEZING...IT
WILL BE DIFFICULT FOR SNOW TO ACCUMULATE. SNOWFALL ACCUMULATIONS
OF AN INCH OR LESS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE.

TES

In the hours before

Local storm report, Jan 10, 9:01 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CST TUE JAN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     SNOW             LEWISTOWN               40.08N 91.81W
01/10/2006  1.0 INCH         LEWIS              MO   TRAINED SPOTTER

            HEAVY SNOW FALLING WITH ABOUT 1/2 TO 3/4 INCH OF WET SNOW
            ON ROADS.

&&

TES
Local storm report, Jan 10, 9:06 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CST TUE JAN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             EDINA                   40.17N 92.17W
01/10/2006  2.0 INCH         KNOX               MO   TRAINED SPOTTER

            STILL SNOWING.

&&

TES
Local storm report, Jan 10, 9:09 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CST TUE JAN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             LEONARD                 39.90N 92.18W
01/10/2006  0.5 INCH         SHELBY             MO   LAW ENFORCEMENT

            STILL SNOWING.

&&

TES

Nearby

Snow Advisories in Missouri, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.